Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 29, NWS Salt Lake City, UT

August 9, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 9, 2006, 3:44 AM MDT. It took effect at Aug 9, 2006, 6:00 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2006, 3:44 AM MDT (09:44 UTC)
In effect from
Aug 9, 2006, 6:00 AM MDT
Expired
Aug 9, 2006, 9:37 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 090944
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 AM MDT WED AUG 9 2006

UTZ435-437-439-440-092100-
/O.NEW.KSLC.FW.W.0029.060809T1200Z-060810T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
344 AM MDT WED AUG 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 435...437...439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...437
...439 AND 440.

MID LEVEL MOISTURE IS RETURNING NORTHWARD ACROSS SOUTHWEST UTAH
THIS MORNING THROUGH THIS AFTERNOON WHILE LOW LEVELS ARE EXPECTED
TO REMAIN RATHER DRY. THIS COMBINATION WILL RESULT IN FAVORABLE
CONDITIONS FOR DRY LIGHTNING. WIND GUST IN EXCESS OF 40 MPH ARE
POSSIBLE IN AND AROUND THESE THUNDERSTORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 091725
RFWSLC

RED FLAG WARNING...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1125 AM MDT WED AUG 9 2006

UTZ435-437-439-440-092100-
/O.NEW.KSLC.FW.W.0029.060809T1200Z-060810T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
344 AM MDT WED AUG 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR FIRE 
WEATHER ZONES 435...437...439 AND 440 FOR DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING. THIS WARNING INCLUDES FIRE WEATHER ZONES 435...437
...439 AND 440.

MID LEVEL MOISTURE IS RETURNING NORTHWARD ACROSS SOUTHWEST UTAH
THIS MORNING THROUGH THIS AFTERNOON WHILE LOW LEVELS ARE EXPECTED
TO REMAIN RATHER DRY. THIS COMBINATION WILL RESULT IN FAVORABLE
CONDITIONS FOR DRY LIGHTNING. WIND GUST IN EXCESS OF 40 MPH ARE
POSSIBLE IN AND AROUND THESE THUNDERSTORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 092118
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 PM MDT WED AUG 9 2006

UTZ435-437-439-440-100400-
/O.CON.KSLC.FW.W.0029.000000T0000Z-060810T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
318 PM MDT WED AUG 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 435...437...439...AND 440 FOR
DRY LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 435...437...439...AND 440 FOR
DRY LIGHTNING. 

CONDITIONS REMAIN IN PLACE FOR ISOLATED DRY LIGHTNING STRIKES
THIS EVENING. ISOLATED THUNDERSTORMS ARE STILL EXPECTED TO
DEVELOP OVER THIS AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 100337
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
937 PM MDT WED AUG 9 2006

UTZ435-437-439-440-100445-
/O.CAN.KSLC.FW.W.0029.000000T0000Z-060810T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
937 PM MDT WED AUG 9 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. 

LIGHTNING HAS ENDED THIS EVENING IN SOUTHERN UTAH. A COUPLE OF
HUNDRED LIGHTNING STRIKES WERE OBSERVED OVER SOUTHERN UTAH TODAY
WITH ONE NEW LIGHTNING CAUSED FIRE REPORTED IN CENTRAL WASHINGTON
COUNTY. LOWER ELEVATIONS RECEIVED LESS THAN A TENTH OF AN INCH OF
RAINFALL WITH THE THUNDERSTORMS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 8, 8:30 PM MDT, 7 hours 14 minutes earlier.

Area forecast discussion, Aug 8, 8:30 PM MDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 PM MDT TUE AUG 8 2006

.SYNOPSIS...A DRY AIRMASS WILL DOMINATE THE STATE FOR THE NEXT FEW
DAYS. A STRENGTHENING RIDGE OF HIGH PRESSURE AND MORE AND SOUTHERLY
FLOW WILL INCREASE MOISTURE FOR THE WEEKEND.

&&

.DISCUSSION...VIRTUALLY NO CONVECTION ACROSS THE STATE THIS
AFTERNOON THANKS TO DRY AIR TAKING HOLD. THE LITTLE MID LEVEL
MOISTURE THAT DOES REMAIN ACROSS SOUTHERN UTAH NOT REALLY BEING
UTILIZED AS THE FAVORABLE JET DYNAMICS FOR LIFT ARE EAST OF THE
STATE. THE BACK END OF THE JET WILL SWING THROUGH OVERNIGHT...BUT
WITH LOSS OF HEATING AND MUCH DRYER LOWER LEVELS...DO NOT THINK
NOCTURNAL THUNDERSTORMS ACTIVITY WILL OCCUR. WILL UPDATE SHORTLY TO
CLEAN UP EVENING WORDING.

A VIGOROUS SHORTWAVE OVER EASTERN OREGON WILL SWING EAST...WITH AN
ASSOCIATED SHORTWAVE DROPPING INTO SOUTHERN IDAHO OVERNIGHT. THE
RATHER POTENT AND STUBBY JET STREAK WITH THIS SYSTEM WILL ALSO PASS
JUST NORTH OF THE UTAH WITHOUT INCIDENT. THERE IS JUST NOT ENOUGH
MOISTURE PRESENT TO CREATE ANYTHING MORE THAN AN ISOLATED ELEVATED
CELL OR TWO TOWARD MORNING ACROSS THE FAR NORTHWESTERN REACHES OF
THE CWA.

QUIET WEATHER EXPECTED FOR WED-THURS. MODEL CONSENSUS IS FOR A WEAK
UPPER TROUGH PASSAGE WED AFTERNOON...WITH REALLY THE ONLY IMPACT IS
A FLIP FROM SOUTHWEST WINDS ALOFT TO NORTHWEST. THE UPPER LEVEL HIGH
CENTER NOW OVER THE 4 CORNERS REDEVELOPS OVER SOUTHERN NV BY WED
EVENING...KEEPING WEAK NORTHWESTERLIES ACROSS MUCH OF UTAH.

THE HIGH WILL MOVE EAST OF THE STATE ON THURSDAY...ALLOWING MORE
MOISTURE TO CREEP BACK INTO THE STATE FOR FRIDAY. PW VALUES CRAWL UP
TO 0.75 - 0.90 BY LATE IN THE DAY ACROSS WESTERN UTAH. THIS WILL
INCREASE THUNDERSTORM POTENTIAL. WITH WESTERLIES IN PLACE ACROSS THE
PACNW...WEAK SHORTWAVES WILL BRUSH ACROSS THE STATE. WILL NOT TRY TO
TIME THESE PRECISELY AT THIS POINT...BUT THE MAIN POINT IS LESS
SETTLED WEATHER BEYOND FRIDAY.

&&

.AVIATION...TDWR INDICATES LAKE BREEZE BOUNDARY CONTINUES TO SPREAD
SOUTH THROUGH SALT LAKE VALLEY. AS A RESULT RETURN OF SOUTHERLY
DRAINAGE MAY BE DELAYED UNTIL THE 03-04Z TIMEFRAME.

&&

.FIRE WEATHER...RED FLAG WARNING VERIFYING WELL ACROSS ALL AFFECTED
ZONES. FREQUENT WIND GUSTS IN THE 30 TO 35 MPH RANGE THIS PAST HOUR.
NO ONGOING CONVECTION ACROSS THE AREA...SO THE MAIN THREAT IS
CONFINED TO ACTIVE FIRES.

EXPECT A RELATIVELY LOW RH RECOVERY HEADING INTO TOMORROW...BUT WITH
MUCH LESS WIND...NOT ANTICIPATING RED FLAG CONDITIONS TO BE MET ON
WEDNESDAY.

&&

SLC WATCHES/WARNINGS/ADVISORIES...

UT...RED FLAG WARNING FOR FIRE WX ZONES FOR 420-423-434-435-437-439
     FROM UNTIL 1000 PM THIS EVENING.
WY...NONE.

&&

PUBLIC/FIRE...SMITH
AVIATION...SEAMAN
Hazardous weather outlook, Aug 8, 11:30 PM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1130 PM MDT TUE AUG 8 2006

UTZ001>021-WYZ021-091200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
1130 PM MDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WILL INCREASE FROM THE SOUTH AGAIN BEGINNING LATE
THURSDAY. A PACIFIC TROUGH RACING EAST THROUGH THE NORTHERN
ROCKIES WILL PUSH A COLD FRONT INTO NORTHERN UTAH FRIDAY.
THIS FRONT WILL SETTLE INTO CENTRAL UTAH SATURDAY. SHOWERS AND
THUNDERSTORMS COULD BREAK OUT ALONG THIS FRONT...ESPECIALLY OVER
NORTHERN UTAH. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
ALSO A POSSIBILITY ACROSS SOUTHERN AND EASTERN UTAH THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.